Jump to content

anaphylaxing

Members
  • Content Count

    265
  • Joined

  • Last visited

Everything posted by anaphylaxing

  1. Thanks for bumping this up everyone! I've been away for awhile since life has been improving. Figured I should give another update.... I'm 2.5 years out from my health crash. Things are WAYYY better than they were. Please don't give up. For me, slow and steady is what's helping. Recent gains include: Run 12 km without stopping. I had to start from scratch on this literally learning to walk again. Hike as much as I want. Do weights, yoga etc. None of this can be at gyms due to scents.Sleep well most nights. Still lots of sleep needed. Horseback ride and do outdoor chores.Tapered off the 21 medi
  2. Glad you're doing better! Our paths are similar though not exactly the same An organic, elimination rotation diet, good sleep, exercise starting where I could and building up and avoiding all chemicals---in foods, products and household items Hope you get even better!
  3. Me too. Started when my symptoms started
  4. For me my twitching is worse when one of my triggers ("mcas") is worst. Moved into a new house and the first sign that I was reacting to inhaled allergens was muscle twitching. I ignored it thinking it was something else and I got worse and worse.....I get them mostly to chemicals and scents. Also seem to twitch if I overuse a muscle. When I was on steroids I got them more often than I do now.
  5. Hi! We share a lot of the same issues....I also didn't get diagnosed at Mayo. I have POTS, joint hypermobiltiy vs ehlers danlos, and ?mast cell activation syndrome (flushing and other symptoms induced by triggers such as heat exercise , chemical exposures) when I get a lot of exposures I also get night sweats Did someone check you tryptase level? All my labs are normal but i've improved with conservative pots treatment, strict trigger avoidance and an organic rotation low histamine diet, exercise etc Hope you figure out what works for you Ana
  6. So glad the surgery is over pumpkin! I hope the pain goes away soon. My mother had her mitral valve replaced and I remember the pained look on her face. Keep us posted. When you have time or energy, I was wondering, did you have a valve reconstruction or replacement? Sorry if you already mentioned that elsewhere. If replacement, what kind of valve and will you need to take warfarin? I hope the surgery makes you feel better. I know my Mother said if she knew she'd feel that much better post op she would have had the replacement ages before. Ana
  7. I know this doesn't help, but my mother had her valve replaced fifteen years ago with a mechanical st jude mitral valve. She said if she knew how good she would feel after she would've done it a long time ago. Not to say it wasn't terrifying and a painful recovery, but she does aerobics and hikes now and seems unstoppable in her 70s. She has to take warfarin, a blood thinner, now for life.
  8. I don't know if you have any symptoms suggestive of reactions, allergies or mast cell disease, but when my POTS first started I would get a lot of PVCs especially at night. I figured out slowly and with time that this correlated with foods I was eating or inhaled exposures like scents or perfumes. I went on an organic elimination diet and they improved so much. When I get pVCs I know the food I intro'd is not OK and needs to be cut eg grapes. I also get PVCs if around bad air with cleaner smells, perfumes etc. If I get very stressed I get them and some medications seemed to make them worse als
  9. Yep, I'm being treated as ?MCAS without diagnostic proof other than symptoms and response to meds which fulfill two of the diagnostic criteria. Good enough for me since the meds and trigger avoidance are working.
  10. For me it can and is why everyone thought I had an infection at first.
  11. Oh my gosh, so great!! Can I ask, did you already have a BMB or do they want you to have one? I had a bad experience with allergy at Rochester, but in their defense I was only ever seen by fellows. They wouldn't discuss any treatment or options unless I had a BMB and I was so sick and flaring so hugely I knew a procedure would make me so much worse and I couldn't understand what it would change acutely. Anyway. . . I am so so glad that he has an open mind and is going to take good care of you!
  12. If you've started a new medication and now have a rash, the new medication (or supplement) is generally always a suspect and you should talk to your doctor about perhaps discontinuing it. This could come on weeks after starting it.
  13. I haven't tried it but have heard some of the mast cell docs have prescribed it to their patients with mast cell disease and high IgE. I presume you've already tried eliminating as many enviro triggers as possible and doing a strict elimintation diet low histamine, or organic preservative free, and eliminating all mandatory meds. Have you maxed out on H1, H2s and mast cell stabilizers and tried all the options? What doses are you on? If so Xolair might be reasonable. Hopefully you'll find some people who've been on it. It has more possible risks than the other meds which is why it's usually r
  14. Me too ! Meet all criteria for EDS 3 though no one's slapped it on paper yet. Was all stuff that I just thought of as me and my family (bendy joints etc) I have MCAS also. I've been on ketotifen for a year. Started it with so many other meds hard to know what's what but am doing much better overall than I was a year ago. Will only know if I still need it when I try to taper off. I'm also on Cromolyn.
  15. Thanks again everyone Batik-- yes initially it was only with a lot of fat. Then was after two eggs, then after about 2 g of fat and now as little as 1 (combined from veg sources) or none at all. I haven't eaten and fat sources for over two months now though I know veg etc can be a negligible source of fat.....So it's progressively becoming fed up with me. p.s. I love the "bits and bobs" in your signature. Yes I go by Ana. I think you are wise to avoid steroid joint injections, can also increase risk of tendon tears etc I've been told though might give temporary relief. Oh p.s. I see you're sus
  16. Thanks Troy. I hear ya, nothing in life can compare to the struggle for to stay alive and cope with chronic illness. I appreciate the encouragement and I wish you strength and determination which it sounds like you already have
  17. Thanks for all of the replies. Well said Lyn! I'll try to make sure I cover people's questions: Looking back at my whole life I've always had POTS/OI tendencies, but becoming aware of this hit me suddenly with a post-prandial attack of tachycardia up to 160 bpm. Thereafter I realized that my HR was sky rocketing everytime I stood and sometimes at rest. This was (I think) about a month after my severe persistent anaphylaxis to CT contrast. Before the contrast, I had been having increasing fatigue, night sweats, paresthesiae, and muscle twitches. I was at my worst for another 4 months-- on varyi
  18. Just in case I didn't tell everyone here. . . Last fall (2011) I was using a wheelchair to get around and mostly bedridden due to the severity of my POTS. One year later, I can walk wherever I want and can hike up to 3 hours. I started running but had to stop because I'm having gallbladder issues. I also have MCAS with anaphylaxis and I did the following over the past year: Get a good sleep every night, drink lots of water Fresh air!! Open windows. Get rid of all chemicals (cleaners, cosmetics, shampoos, detergents, scented candles). Clean with water, unscented soap and that's it. Avoid indo
  19. I have POTS and MCAS. Looking back probably had tendencies toward both but had a mega MCAS downward spiral and month later POTS started. Which causes which is not yet sorted out. They are just starting to recognize it. There are few MCAS experts and they or someone who can relay with them would be best to sort things out. The best are in Boston and South Carolina if you can travel or have your docs contact them. You need a good doc to look at the whole picture, exclude other diagnoses, consider all of the symptoms and treat you and your sisters symptoms accordingly. Good luck! More details o
  20. I'm on it but started when I was having such frequent anaphylaxis and constant symptoms would be hard for me to know if I had any negative side effects. I started a bunch of new meds at once. I started to improve after about 4 weeks of being on it. Had also started ketotifen and was tapering steroids. SO who knows what's what. sorry but still taking it. Been on it for over a year and do fairly well with food tolerances.good luck
  21. I get that with loads of fabrics. And can't touch unfinished porcelain or chalk iiick
  22. Med changes either starting or stopping can definitely throw my system off.
  23. I get this, I have MCAS and it's usually a delayed response to a trigger for me. No doctor has told me this but I've sorted it out with trial and error. Eg last week I ate organic grapes and 2 hours later, palpitations. Before that it happened after inhaling paint fumes, and once a few hours after I had overheated. So for me limiting triggers helps, like any foods, stress, heat, I've had to cut out caffeine and chocolate completely also.
×
×
  • Create New...